Hail, Comanche
- When
- March 8, 2:08 PM CST
- Where
- Comanche County, 0.57 mi NNW of Proctor
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 31.988, -98.432
Penny size hail fell in the town of Proctor.
A severe thunderstorm embedded in a line of showers and thunderstorms produced a 61 MPH wind gust in Erath County and also produced penny size hail in Comanche County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FWD wrote it up.
A severe thunderstorm embedded in a line of showers and thunderstorms produced a 61 MPH wind gust in Erath County and also produced penny size hail in Comanche County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Mar 8, 12:02 PM CST, 2 hours 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 1202 PM CST MON MAR 8 2010 .AVIATION... THE MAIN AVIATION WEATHER CONCERNS THIS AFTERNOON AND EVENING WILL BE LOW CEILINGS AND THUNDERSTORM TIMING. IFR TO LIFR CEILINGS WILL PREVAIL AT ALL TAF SITES THROUGH THE AFTERNOON. CEILINGS WILL LIFT THROUGH THE EVENING BUT REMAIN BETWEEN 800 AND 1500 FT. VISIBILITIES WILL ALSO REMAIN BETWEEN 2 AND 5 MILES THROUGH THE AFTERNOON...WITH SOME LOWER VISIBILITIES IN THUNDERSTORMS. EXPECT CONDITIONS TO IMPROVE BETWEEN 06 AND 09Z AS SUBSIDENCE INCREASES ON THE BACK SIDE OF THE DEPARTING LOW PRESSURE SYSTEM. THE SKY SHOULD CLEAR BY TUESDAY MORNING. DO NOT EXPECT ANY VISIBILITY PROBLEMS TUESDAY MORNING DUE TO A BREEZY SOUTH/SOUTHWEST WIND. THUNDERSTORM TIMING WILL BE DIFFICULT THIS AFTERNOON BUT FEEL THE BEST CHANCES OF IMPACT AT ANY TAF STIES WILL BE BETWEEN 20 AND 24Z WHEN LINE OF STORMS...CURRENTLY IN THE CONCHO VALLEY...MOVE ACROSS THE REGION. RAIN AND THUNDERSTORM CHANCES WILL END ABRUPTLY SHORTLY AFTER 00Z. A SOUTH WIND BETWEEN 13 AND 17 KNOTS THIS AFTERNOON AND TONIGHT WILL BECOME SOUTHWEST TUESDAY AND INCREASE BETWEEN 16 AND 22 KNOTS. 79 && .UPDATE... MAIN CONCERN FOR THE UPDATE IS THE INCREASING POTENTIAL FOR SEVERE WEATHER ACROSS MAINLY THE WESTERN THIRD OF NORTH TEXAS. POTENT UPPER LEVEL LOW IS MOVING INTO EASTERN COLORADO AND NEW MEXICO AT THIS TIME...AND WILL SWING NORTHEAST INTO THE CENTRAL PLAINS THIS EVENING. HOWEVER...HEIGHT FALLS AND COLDER TEMPERATURES ALOFT WILL CONTINUE TO MOVE INTO NORTH TEXAS THIS AFTERNOON. CLOUDS ARE BEGINNING TO BREAK APART ALONG THE WESTERN BORDER OF THE CWA WITH AMPLE HEATING FOR SURFACE BASED CONVECTION LIKELY LATER THIS AFTERNOON. NEW MODEL RUNS INDICATE THAT STEEP LAPSE RATES...CAPE VALUES UP TO 1000 J/KG...AND BULK SHEAR VALUES AROUND 60S KTS WILL ALL COME TOGETHER BY MID TO LATE AFTERNOON OVER OUR WESTERN COUNTIES...IMMEDIATELY ALONG AND JUST AHEAD OF THE DRYLINE. CURRENT MODEL FORECASTS INDICATE THAT NORTH TEXAS WILL REMAIN IN THE WARM SECTOR THROUGH THE AFTERNOON HOURS WITH DEWPOINTS IN THE UPPER 50S TO NEAR 60 DEGREES. OVERALL SEVERE PARAMETERS DECREASE AS YOU APPROACH THE I-35 CORRIDOR BUT WILL CONTINUE TO MONITOR THE HOURLY TRENDS AND EVOLUTION OF STORMS IN THE NEXT FEW HOURS. OTHERWISE...DID INCREASE POPS IN THE WESTERN COUNTIES THIS AFTERNOON AND CHANGED WORDING TO SHOWERS AND THUNDERSTORMS. ALSO ADJUSTED TEMPERATURES /BOTH UP AND DOWN/ BASED ON HOURLY TRENDS AROUND THE REGION AND ADJUSTMENTS IN CLOUD COVERAGE FOR THIS AFTERNOON. 82/JLD && .PREV DISCUSSION... /ISSUED 405 AM CST MON MAR 8 2010/ SATELLITE WATER VAPOR IMAGERY SHOWS THE UPPER LEVEL LOW OVER ARIZONA THIS MORNING. THIS SYSTEM WILL MOVE EAST AND NORTHEAST ACROSS NEW MEXICO AND THEN INTO THE CENTRAL PLAINS DURING THE NEXT 36 HOURS. WIDESPREAD RAIN WILL DEVELOP TODAY AS THIS SYSTEM APPROACHES. MID LEVEL LAPSE RATES SHOULD ALLOW FOR ISOLATED TO SCATTERED THUNDERSTORMS LATER TODAY INTO THIS EVENING. THE RAIN WILL END FROM WEST TO THE EAST LATE TONIGHT. ADDITIONAL RAINFALL AMOUNTS WILL AVERAGE 1/2 INCH OR LESS WEST OF THE I-35 CORRIDOR WITH 3/4 TO 1 1/2 INCHES LIKELY ALONG AND EAST OF THE I-35 CORRIDOR. WE WILL MENTION THE POSSIBILITY OF LOCALLY HEAVY RAIN AND STRONG THUNDERSTORMS FOR TODAY IN THE HAZARDOUS WEATHER OUTLOOK. WITH MOSTLY SUNNY SKIES AND SOUTHWESTERLY WINDS TUESDAY... TEMPERATURES WILL WARM INTO THE 70S AREA WIDE. ANOTHER SHORTWAVE WILL MOVE ACROSS NORTH TEXAS WEDNESDAY. ALTHOUGH THE MOIST WILL BE SOMEWHAT LIMITED...EXPECT ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS WEDNESDAY INTO THE WEDNESDAY EVENING. YET ANOTHER SYSTEM WILL ROTATE THROUGH THURSDAY...BRINGING A COLD FRONT AND CHANCE OF SHOWERS AND ISOLATED THUNDERSTORMS ACROSS THE NORTH THURSDAY NIGHT. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 63 51 75 49 70 / 100 30 10 10 40 WACO, TX 65 52 75 49 72 / 100 30 10 10 40 PARIS, TX 58 53 72 48 70 / 100 50 10 10 50 DENTON, TX 63 49 74 45 67 / 100 30 10 10 40 MCKINNEY, TX 63 51 72 45 69 / 100 40 10 10 40 DALLAS, TX 62 52 75 51 70 / 100 30 10 10 40 TERRELL, TX 64 53 74 50 70 / 100 40 10 10 40 CORSICANA, TX 61 54 75 52 71 / 100 40 10 10 40 TEMPLE, TX 66 51 76 49 72 / 100 30 10 10 40 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 79/82
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 1026 AM CST MON MAR 8 2010 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-091145- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 1026 AM CST MON MAR 8 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT AS AN UPPER LEVEL DISTURBANCE AND DRY LINE APPROACH THE REGION. SOME STORMS MAY BECOME SEVERE...GENERALLY WEST OF INTERSTATE 35. LARGE HAIL AND DAMAGING DOWNBURST WINDS WILL BE THE PRIMARY HAZARDS. LOCALLY HEAVY RAINFALL MAY ALSO OCCUR...AND RISES ON AREA LAKES AND RIVERS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE WILL BE ANOTHER CHANCE FOR THUNDERSTORMS WEDNESDAY...AND AGAIN THURSDAY NIGHT. SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION IS POSSIBLE WEST OF INTERSTATE 35 TODAY AND EARLY THIS EVENING.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1212 PM CST MON MAR 8 2010
TXZ115-129-081845-
STEPHENS TX-EASTLAND TX-
1212 PM CST MON MAR 8 2010
...SIGNIFICANT WEATHER ADVISORY FOR...
EASTLAND COUNTY
STEPHENS COUNTY
AT 1211 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 36 MILES WEST OF
BRECKENRIDGE TO 28 MILES WEST OF CISCO TO 34 MILES SOUTHWEST OF CISCO
TO 35 MILES WEST OF BROWNWOOD...MOVING NORTHEAST AT 55 MPH.
CITIES IN THE PATH OF THESE STORMS INCLUDE BRECKENRIDGE...CISCO...
EASTLAND...RANGER...CRYSTAL FALLS...GUNSIGHT AND NECESSITY.
VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THESE
STORMS.
IF THIS LINE OF STORMS INTENSIFIES...A SEVERE WEATHER WARNING MAY BE
NEEDED.
LAT...LON 3296 9910 3297 9897 3295 9891 3295 9867
3228 9864 3208 9909
TIME...MOT...LOC 1811Z 242DEG 46KT 3275 9948 3249 9939
3213 9941 3172 9954The Dyess AFB radar (KDYX), 99 km away, was scanning. The volume nearest the first event began at 20:06 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
Penny size hail fell in the town of Proctor.
A trained spotter measured a 61 MPH wind gust on Highway 67 north of the town of Selden.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2010Every state in 2010This day in weather historyWarnings in Texas, March 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 218480, 221329.